Chemo start date

I saw the oncologist today, she was very nice, but prefer my gynae consultant. I start chemo on 3rd january and am having Carboplatin, so will be an afternoon appointment. They've advised me not to fly, incase I pick up an infection so cannot confirm the treatment I will receive in Tenerife, if all goes well can go on holiday in May, providing I go through the treatment relatively event free. Wound now healed and can go to work until chemo starts so will work a few hours next week. Am unlikely to lose my hair with Carboplatin, which is a relief but having ti cut to my shoulders, although the full biopsy has come back as unremarkable it seems there are no guarantees even though it's considered curative. I wonder at what point they decide that is the case.

It all feels a little surreal now. Not sure how I feel, possibly on a conveyor belt.

LA xx

13 Replies

oldestnewest
  • Hi Lily-Anne

    You never know, the chemo might even be a precaution. I don't know that they ever say you're cured. i have never been told that, although they did say once that my stats for getting OC again were very much better after I passed the 5 year mark. It will be a relief to get the chemo started and know where things are going. I know exactly what you mean about being on a conveyor belt ....... Just what I felt too. It's good news that the wound has healed :-) Things will feel a bit more like normal when you go back to work, but do take it easy. You have been through a lot.

    Love Wendy xx

  • Hi Lily-Anne,

    the sooner you start chemo the sooner it's over. At least with carbo on it's own it doesn't take that long...only about an hour although by the time the venflon is put in and the anti sickness med run through another hour is gone.

    You don't loose your hair with carbo only. After every cycle my thought was 'one less to do'

    Good luck when it starts and at least you will be able to enjoy Christmas without the chemo side effects.

    Love Chris xx

  • Dear Lily-Anne

    I had carbo-platin only and had just about no side-effects. I was also told not to fly but monitored how I felt and had several holidays abroad using the plane. Just see how you feel. If you want to go abroad all I'd suggest is that you have the means to get home immediately should you feel ill. That's what I've always done and it hasn't held me back one jot.

    I didn't like my oncologist as much as my gynae-oncologist. The oncologist was more dour and pessimistic. Give the new consultant some time to get used to each other and if you're still not happy you could always ask for a referral to another. I think your relationship with your medical team is of vital importance. Have you got a specialist oncology nurse? I have and she is great. It's always her I ring if I have a problem and she always gets back to me within a day or so. We have a good laugh when we meet up and I only saw her for the first 9 months until my CA125 started rising again after the chemotherapy finished.

    Good luck with this treatment. I know you've thought long and hard about this and have had a lot of worries. I'm relieved you've taken the advice of experts. Perhaps you'll be as lucky as me with your chemotherapy and will be great throughout.

    I wish you all the luck in the world for a cure.

    xx Annie

  • Hi Lily Anne!

    Well done so far! Just a tip rub bio oil into your scar! It will keep it flexible and help it to fade quickly! Brill stuff!

    Love M xxxxxxx

  • Wishing you all the best with the chemo Lily Anne and start planning your holiday. Very important to have treats lined up. Big ones and small ones.

    Love Mary xx

  • Hi Lily -Anne.

    That's what I had. Constipation, feeling a bit yucky 3-4 days after treatment, a bit of tiredness and things not tasting right were my main reactions. Make sure you have plenty of fruit and Movicol or Lactulose to hand and the rest you can tolerate. Lots of ladies here recommend Movicol but I got that I couldn't stand the sensation of actually drinking it. Lactulose is horribly sweet but at least you don't take it in large volumes.

    Make the most of the days when you feel well, not in terms of over-exerting yourself but doing nice things, even on the spur of the moment, because planning ahead during the treatment can be a bit tricky.

    I finished chemo last Feb for stage 1a clear cell and I have no residual disease.

    Love and hugs

    Linda xx

  • Lovely to hear that the chemo side sounds to be working out in a lower impact way, am so glad you went for it in the end. It is a little like being part of a process now but only a bit -- you'll find the chemo nurses everywhere are great. It's the last bastion in the Nhs where they seem to be allowed time to care and treat you as an individual, in my view.

    Good luck with it all

    Sue

    Xxxxx

  • Very interesting comments on here about oncologists vs surgeons. Both with my mum's OC team and my breast cancer team, we found the surgeon to be far more upbeat and the onc to be considerably more pessimistic. Perhaps they do the 'good cop, bad cop' thing by prior agreement! I think surgeons like to see themselves as the good guys who get to take the bad stuff away ( if they can), then ride off into the sunset... and the oncs are the ones left to deal with us if/when recurrence occurs. I'm making sweeping generalisations, I know!

    Best of luck with your treatment Lily-Anne

    Cxx

  • Hello LA.

    Just wanted to wish you luck with the treatment. I had cabo only and i didnt loose my hair but it did go a bit thinner but all in all was better for me. I dont think i would have coped to well loosing it all. I had few side efeect but felt very strange for the 4 days after treatment. had the shakes a bit and was very tired but no sickness just felt sick a couple of times. I worked all through my chemo apart from the day of treatment and 3 to 4 days after. I was ok after that.

    I hope it goes well for you. I will be thinking of you.

    Lots of love suzanne.

    xxx

  • Thanks Ladies for your good wishes.

    I'm having my hair cut next week just in case, not mega short and highlights as I've been told no hair dyes until after chemo finishes. They said I shall be there for about three hours while I have anti sickness etc then the chemo itself which takes 45 mins. Bit wobbly thinking about it, don't fancy the constipation but it seems everyone suffers from it, They worried me a little keep going on about infection, as I hope to be able to do some work and come into contact with lots of people, I can see me wearing a face mask and rubber gloves for driver training. Will rub oil into the scar, used some E45 because it's itchy.

    My cousin is in her second month of chemo tablets for bone marrow cancer and has had some side effects this month, she had none in the first month, she has a bladder infection now and in Feb will be going into hospital for stem cell treatment.

    I've also been told no fillings?

    I'm going to wait until treatment starts, to move Aprils holiday as if it is not stress and problem free it will waste even more money.

    They said it's a mixed unit so hope I don't embarass myself by having a panicked needle moment.

    Feel more positive about this now though, takes me a while lol.

    LA xx

  • Hi,

    You will be ok on the day of chemo as you will be taken into a side room

    to have your line fitted so no one will see you if you do have a little wobble

    about the needles. Don't worry because we have all been there and the

    nurses are very reassuring.

    Good Luck and look after yourself

    Angie xx

  • Hi there Lily-Anne ...

    Try not too worry too much .... take one day at a time ..

    Have a lovely Christmas and wishing you all the best for the start of your chemo in the new year xxx

    love Jan xx

  • Lily-Anne - something else just popped into my mind -- are you aware that sun sensitivity is one of the side effects of many chemo drugs? I know on carbo /taxol I was warned to be extremely careful - expect it is because skin cells are fast-growing therefore directly affected by chemo since that's what they are designed to attack. I know my skin is horridly sensitive and dried out - I managed five mins outside this summer on a sunny day before it started to sting. Suspect the skins ability to produce melanin is compromised in some way too. So you may have to triple up the sunscreen and be a sunshade beauty in Tenerife...

    Just a thought as nobody else has mentioned it!

    Xxx

You may also like...